MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SEROSAFUSE IMPLANTABLE FASTENER KIT; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)

MERIT MEDICAL SYSTEMS INC. SEROSAFUSE IMPLANTABLE FASTENER KIT; ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Catalog Number R2275
Medical Device Problem Codes Mechanical Problem (1384); Material Protrusion/Extrusion (2979); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Inflammation (1932); Nausea (1970); Pain (1994); Vomiting (2144); Weight Changes (2607); Stenosis of the esophagus (4487); Swelling/ Edema (4577)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned later, the investigation will be reopened.
 
Event or Problem Description
The account alleges that a patient returned with a stricture approximately 30 days post-ctif procedure.The primary ctif procedure occurred on (b)(6) 2024.The patient returned to the hospital (b)(6) 2024 and was experiencing dysphagia, vomiting, and nausea at the time.An x-ray demonstrated some mild narrowing of the ge junction.An egd was performed on (b)(6) 2024 and demonstrated severe stenosis 4cm in length.The physician states that he was unable to pass a scope into the patient's stomach during the egd procedure until after a 15mm balloon dilation attempt.The patient has been dilated with bougie 3 times since the original ctif procedure.The physician identified several long tif fasteners extruding out into the esophageal junction just above the egj.The protruding fasteners were likely the cause of the esophageal stricture identified within this patient.The physician used endoscopic scissors to cut 4 fasteners that were protruding into the lumen of the esophagus and stated that it looked like the esophagus had relaxed up a bit.The physician injected botox.Plans to insert peg tube in 2 weeks for nutrition if all interventions fail.The physician states that all interventions were necessary to prevent impairment.The esophyx device used during the tif procedure operated as intended with no malfunctions to report.

Brand Name
SEROSAFUSE IMPLANTABLE FASTENER KIT
Common Device Name
ENDOSCOPIC SUTURE/PLICATION SYSTEM, GASTROESOPHAGEAL REFLUX DISEASE (GERD)
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit pkwy
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84084
Manufacturer Contact
bryson heaton rn
1600 merit parkway
south jordan, UT 84084
8012531600
MDR Report Key20309767
Report Number1721504-2024-00070
Device Sequence Number18359360
Product Code ODE
UDI-Device Identifier00810275014011
UDI-Public810275014011
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
172811
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberR2275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Initial Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight57 KG